Skip to content
My WebMD Sign In, Sign Up
Ticker troubles?
avatar
missist posted:
Just wonder if this is common among fibro folks?
I was reminded that i need an echo done of my heart as its been 5 yrs since the last one.
I had rheumatic fever as a kid and have mitral valve prolapse. I also have some sort of autonomic dysfunction = my heart muscle does not rest as it should between beats, which I was told is due to hypertension and will hopefully improve if hypertension is deal with. So I deal with it. I'm wondering how it will look when they check it out wednesday.

Anyhow one of the things with diastolic dysfunction--which is what that is-- is it is a huge predictor of 'exercise intolerance'. As in people who have this are pretty much always intolerant of exercise. Reason being I guess they don't get enough oxygen or blood going or something like that. I found this out on my own, as all the dr said was 'you need to get the blood pressure controlled'. And that was it--so being a dutiful hypochondriac I researched it to the nth degree so I'd know if it will kill me or not.

So-- it leads to diastolic heart failure or dhf. The symptoms of which seem to go very nicely with fibromyalgia or cronic fatigue.

so does anyone else have ticker troubles with their fibro? Is that possibly a commonality too?

Mary
Reply
 
avatar
meg_k responded:
I have been told I have a heart murmur, and I do definitely have palpitations...made better by meds. Good luck, Mary.
 
avatar
missist replied to meg_k's response:
Thanks Meg,
do you take a med specifically for the palpatations or is it just something that another med seems to coincidentally help?
Mary
 
avatar
dawncostella responded:
Mary,

My heart races all the time. I also have high blood pressure which I never had before FM. They don't know why my heart races so bad. The meds I am on don't really help it much. It's like when someone comes up to you and scares you..it's that feeling. It happens all the time. When I try to excersise it get's worse.
 
avatar
missist replied to dawncostella's response:
I guess my hypertension was not dx'd til after fibro--but I don't connect the two cuz its in the family. I get just incredibly exhausted from exercise, and that is a problem cuz that's what I need to do to make my heart healthier. Just don't know what to do about that. I mean what good is it to exercise if you then have to spend the whole day resting?
 
avatar
meg_k replied to missist's response:
Mary,

I think my palpitations are from orthostatic intolerance. I often get them when I am standing from a sit or lying down position or vice versa. This is all related to the autonomic dysfunction you referenced in your first post. (BTW, this is self-diagnosed -- how many times can you go to the Dr. for all this stuff.)

Looking online (I know...terrible, I should just talk to my Dr.), the meds that are prescribed for orthostatic intolerance are similar to what I take for Depression/Anxiety/Fibro: Cymbalta and Wellbutrin. I used to take Effexor and that seemed to help also. I do still occasionally get the pitter-patter when changing position though.

The murmur was detected on an echocardiogram I had when I was dx with Ehlers Danlos (genetic connective tissue disorder that can have mitral valve prolapse & other cardiac difficulties along with it). I did not have mitral valve but another valve that was "leaky" in a minor way, plus the mild murmur.

I am not sure we have the same issues though? I have historically had extremely low blood pressure -- like 90/60 -- even when I was pregnant. That would explain feeling like I'm going to faint when I stand up!

Hope this info helps, Mary, I'm not sure it will.


Helpful Tips

For All our new members
Welcome all new members, I want you to understand how important it is to be o.k. with coming here to lift your spirits and release ... More
Was this Helpful?
368 of 395 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.